Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 37, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 11, 2012, 7:24 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 7:24 AM CDT (12:24 UTC)
- Expired
- Jul 11, 2012, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazoria County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 123 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293
WGUS54 KHGX 111224
FFWHGX
TXC039-239-321-481-111515-
/O.NEW.KHGX.FF.W.0037.120711T1224Z-120711T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
724 AM CDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN WHARTON COUNTY IN SOUTHEAST TEXAS...
BRAZORIA COUNTY IN SOUTHEAST TEXAS...
MATAGORDA COUNTY IN SOUTHEAST TEXAS...
JACKSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1015 AM CDT
* AT 706 AM CDT...DOPPLER RADAR CONTINUES TO SHOW
TRAINING SHOWERS AND THUNDERSTORMS ACROSS THE WARNED AREA AND
FLASH FLOODING IS OCCURRING. A BROAD SWATH OF 3 TO 10 INCHES HAVE
RAIN HAS ALREADY FALLEN WITH THE HEAVIEST GENERALLY CENTERED ALONG
A LAKE TEXANA TO BLESSING TO WADSWORTH TO SARGENT TO WEST FREEPORT
LINE. RADAR ESTIMATES RAINFALL RATES UP TO 2 INCHES PER HOUR
CONTINUE...ESPECIALLY CLOSER TO THE COAST SO ANOTHER 2 TO 5 INCHES
OF RAIN IS NOT OUT OF THE QUESTION BY 1015 AM. MATAGORDA COUNTY
SHERIFF REPORTS HIGH WATER ACROSS THE COUNTY. THIS INCLUDES
PORTIONS OF HIGHWAY 35 AND HIGHWAY 71 NEAR BLESSING...FM 457 NEAR
BAY CITY...HIGHWAY 111 NEAR MIDFIELD AND COUNTY ROAD 446. DO NOT
DRIVE THROUGH FLOODED STREETS!
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE JACKSON...BAY CITY...ANGLETON...FREEPORT...EL CAMPO...CLUTE...
WHARTON...EDNA...PALACIOS...WEST COLUMBIA...SWEENY...RICHWOOD...
BRAZORIA...WILD PEACH VILLAGE...JONES CREEK...GANADO...INEZ...
DANBURY...VAN VLECK...OYSTER CREEK...MARKHAM...BOLING-IAGO...
HOLIDAY LAKES...IOWA COLONY...BAILEY'S PRAIRIE...LIVERPOOL...
BONNEY AND LA WARD.
LAT...LON 2838 9637 2861 9598 2864 9598 2858 9623
2875 9618 2864 9632 2876 9645 2873 9644
2871 9643 2871 9664 2906 9694 2919 9677
2936 9596 2927 9588 2929 9563 2944 9555
2949 9530 2907 9512 2838 9637
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 6:46 AM CDT, 38 minutes earlier.
Area forecast discussion, Jul 11, 6:46 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
646 AM CDT WED JUL 11 2012
.DISCUSSION...
EXPANDED FF WATCH FURTHER INLAND AND EXTENDED THRU THE DAY.
TRAINING BANDS LOOK TO BE DEVELOPING FURTHER INLAND AND IF THE
NAM12 IS ONTO THINGS (WHICH IT APPEARS TO HAVE INITIALIZED
WELL...WILL REALLY NEED TO WATCH THE HOUSTON METRO AREA AND
SURROUNDING COUNTIES WITHIN THE NEXT 4-6 HOURS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 86 73 90 73 89 / 70 40 50 30 40
HOUSTON (IAH) 87 74 90 73 91 / 90 40 50 30 40
GALVESTON (GLS) 88 78 88 78 88 / 90 40 50 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...
POLK...SAN JACINTO...WALKER...WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...99Hazardous weather outlook, Jul 11, 6:55 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 655 AM CDT WED JUL 11 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-121200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 655 AM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...FLASH FLOOD WATCH FOR MOST OF SOUTHEAST TEXAS TODAY... .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL WILL BE POSSIBLE TODAY AS DEEP MOISTURE ACROSS SOUTHEAST TEXAS COMBINES WITH A WEAK UPPER LEVEL DISTURBANCE. SOME AREAS NEAR THE COAST HAVE ALREADY RECEIVED 6 TO 8 INCHES OF RAINFALL THIS MORNING AND THE POTENTIAL EXISTS FOR AN ADDITIONAL HEAVY RAINFALL. AN ADDITIONAL LOCALIZED TO 4 TO 6 INCH AMOUNTS ARE POSSIBLE WHERE TRAINING HEAVY RAINFALL SETS UP. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF SOUTHEAST TEXAS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE END OF THE WEEK. COVERAGE WILL BEING TO DECREASE OVER THE WEEKEND AS MOISTURE DECREASES SLIGHTLY AND UPPER LEVEL RIDGING BEGINS TO BUILD BACK ACROSS THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR POTENTIAL FLOODING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:47 AM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 118 min |
| Jul 11, 4:02 AM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 118 min |
| Jul 11, 4:21 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 114 min |
| Jul 11, 4:41 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 15 more | 64 hr |
| Jul 11, 4:49 AM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda, Wharton | 116 min |
| Jul 11, 4:56 AM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| Jul 11, 5:24 AM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 2 hr |
| Jul 11, 5:32 AM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Harris, Montgomery, Waller, Washington | 118 min |
| Jul 11, 6:12 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Grimes, Harris, Montgomery, Waller and 1 more | 2 hr |
| Jul 11, 6:29 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 62 hr |
| Jul 11, 7:36 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 114 min |
| Jul 11, 8:04 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Grimes, Harris, Montgomery, Waller and 1 more | 3 hr |
| Jul 11, 10:06 AM CDT | Flash Flood Warning | HGX | Brazoria, Colorado, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 12:19 PM CDT | Special Weather Statement | HGX | Jackson, Matagorda, Wharton | 41 min |
| Jul 11, 12:59 PM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 2:49 PM CDT | River Flood Warning | HGX | Harris | 6 hr |
| Jul 11, 2:49 PM CDT | River Flood Warning | HGX | Jackson, Wharton | 27 hr |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.